On the problem of a pair of point forces applied to the faces of a semi-infinite plane crack

K. P. Meade*, L. M. Keer

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

18 Scopus citations

Abstract

The three-dimensional problem of a semi-infinite plane crack whose faces experience normal and shear tractions is considered. The formulation departs significantly from the Papkovich-Neuber formulation used in the works of Kassir and Sih and Uflyand who have solved similar problems. This alternative formulation considerably reduces the complexity of the calculations involved. The results reported here for the case of symmetric shear tractions parallel to the crack edge appear to be new.

Original languageEnglish (US)
Pages (from-to)3-14
Number of pages12
JournalJournal of Elasticity
Volume14
Issue number1
DOIs
StatePublished - Mar 1 1984

ASJC Scopus subject areas

  • Materials Science(all)
  • Mechanics of Materials
  • Mechanical Engineering

Fingerprint Dive into the research topics of 'On the problem of a pair of point forces applied to the faces of a semi-infinite plane crack'. Together they form a unique fingerprint.

Cite this